Hail, Elbert
- When
- July 5, 1:08 PM MST
- Where
- Elbert County, 13 mi S of Agate
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.283, -103.950
15 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 5, 1:35 AM MST, 11 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 235 AM MDT TUE JUL 5 2005 .SHORT TERM...APPEARS TO BE A DISTURBANCE OVER NRN UT WHICH WILL AFFECT NRN CO LATER TODAY AS IT MOVES ACROSS IN WNW FLOW ALOFT. SFC BASED CAPES BY AFTN OVER NERN CO WILL BE AOA 2000 J/KG IF DEWPOINTS CAN HOLD IN THE UPPER 40S TO LOWER 50S. THUS SHOULD SEE A FEW SVR STORMS WITH LARGE HAIL AND STRONG WINDS SIMILAR TO WHAT OCCURED YESTERDAY. OVER HIGHER ELEVATIONS LOW LEVEL MOISTURE IS STILL LACKING SO STORMS WILL BE HIGH BASED AND PRODUCE MOSTLY LIGHTNING AND WIND AND LIMITED RAINFALL. TEMPS TODAY SHOULD BE SIMILAR TO YESTERDAY AS 850-700 MB READINGS CHANGE LITTLE. FOR TONIGHT SOME CONVECTION WILL LINGER OVER THE NERN PLAINS DURING THE EARLY EVENING HOURS BUT SHOULD END BY MIDNIGHT. .LONG TERM...UPR RDG STILL PROGGED TO BLD ACRS THE SWRN CONUS. INTERESTING TO NOTE THAT PRIOR TO THIS EVENINGS MDL RUNS...BOTH THE GFS AND NAM HAVE BEEN TRYING TO DRY OUT THE ATMS BY DAY 2 IN EARLIER RUNS. IN REALITY...THIS HAS NOT HAPPENED AS AIRMASS ACRS THE PLAINS HAS ABT THE SAME AMT OF PRECIP WATER VALUES AS IT DID A COUPLE OF DAYS AGO. BUT NOW...IT SEEMS THAT THE MDLS HAVE GIVEN UP ON THE DRYING IDEA AND PWS ARE PROGGED TO HOVER ARND 0.75 EACH AFTERNOON THIS WEEK. A COUPLE OF LTL WAVES WL MOV THRU THE AREA SOMETIME TUES AND AGAIN WED AFTN. TIMING OF THESE FEATURES IS OF THE ESSENCE AS A LTL LIFT WL ACCOMPANY THESE WAVES. IF THEY ARRIVE DURING THE HEIGHT OF INSTABILITY IN THE AFTN HRS...THESE WAVES WL HELP SPUR ON CONVECTION ACRS THE PLAINS. FOR NOW...WL INCRS POPS TO SCT ALG THE ERN FLANK OF THIS FCST AREA WHERE THE BEST MSTR RESIDES. NEW SPC DAY 2 OUTLOOK INCLDS ERN PLAINS OF CO IN SLGT RISK FOR SVR WX WHICH SEEMS APPROPRIATE GIVEN 2500 J/KG POS ENERGY IN AN UNMODIFIED SOUNDING TUESDAY AFTN. MUCH LESS MSTR RESIDES OVR THE MTNS AND LTL IF ANY RAIN WILL FALL IN THE HIGH COUNTRY THE NEXT COUPLE OF DAYS. SMLR WX XPCTD WED. LOOKING AHD TWD NEXT WKND...UPR TROF WL DIG INTO SRN CALIF WHICH WOULD ALLOW DEEP SLY FLOW TO DVLP ACRS AZ AND PERHAPS SOME SOME MSTR TO FINALLY GET DRAWN INTO THE SOUTHWEST FM MEXICO. IF THIS MSTR GETS DP ENUF...SOME RAIN MAY FINALLY SIFT INTO THE MTNS NEXT WEEK...BUT FOR NOW WL KEEP ISOLD POPS IN CUR FCST FOR DAILY AFTN/EVE CONVECTION. && .BOU...NONE. && RPK/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1114 AM MDT TUE JUL 05 2005 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT TUE JUL 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS POSSIBLE. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF A LINE FROM GREELEY TO DENVER. HOWEVER...SOME LATE MORNING CLOUDINESS IS KEEPING MIDDAY TEMPERATURES COOL AND THE AIRMASS STABLE. DECREASING CLOUDS AFTER 2 PM WILL ALLOW FOR STRONG HEATING WHICH CAUSE THE AIRMASS TO BECOME UNSTABLE AFTER 3 PM WITH THUNDERSTORMS FORMING. IN THE MOUNTAINS...EXPECT HIGH BASED STORMS WHICH WILL PRODUCE GUSTY WINDS AND LIGHTNING BUT VERY LITTLE RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY. DUE TO STRONG INSTABILITY IN THE ATMOSPHERE...SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THE PLAINS WITH THE PRIMARY THREAT BEING LARGE HAIL. MUCH LESS THUNDERSTORM ACTIVITY IS EXPECTED IN THE MOUNTAINS AND ALONG THE FOOTHILLS. FOR THE PERIOD THURSDAY THROUGH MONDAY...A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED TO CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 3PM AND INTO THE EVENING HOURS. D-L/DANKERS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
821 AM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 10 E FLEMING 40.68N 102.65W
07/04/2005 1.75 INCH PHILLIPS CO TRAINED SPOTTER
90 PERCENT OF WHEAT FIELD DESTROYED. TRUCK WAS DAMAGED.
SHINGLES OFF OF ROOF. BROKEN WINDOWS IN SHED.
0637 PM HAIL 3 WSW FORT MORGAN 40.25N 103.86W
07/04/2005 0.75 INCH MORGAN CO TRAINED SPOTTER
0634 PM HAIL 4 WSW FORT MORGAN 40.24N 103.87W
07/04/2005 0.88 INCH MORGAN CO TRAINED SPOTTER
0605 PM HAIL JACKSON RESERVOIR 40.38N 104.07W
07/04/2005 2.00 INCH MORGAN CO LAW ENFORCEMENT
0602 PM HAIL 4 NNE GOODRICH 40.41N 104.03W
07/04/2005 1.75 INCH MORGAN CO TRAINED SPOTTER
0555 PM HAIL 4 S BURDETT 40.31N 102.96W
07/04/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0553 PM HAIL 3 S ELBA 39.88N 103.18W
07/04/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0546 PM HAIL 1 NE GILL 40.46N 104.52W
07/04/2005 1.75 INCH WELD CO TRAINED SPOTTER
0516 PM HAIL 8 NE EATON 40.61N 104.60W
07/04/2005 1.00 INCH WELD CO TRAINED SPOTTER
HAIL WAS SOFT AND SLUSHY
0505 PM HAIL 5 E REIRADON HILL 40.57N 102.93W
07/04/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0457 PM HAIL 10 NNW AKRON 40.30N 103.28W
07/04/2005 0.88 INCH WASHINGTON CO TRAINED SPOTTER
&&
BENTONThe Denver radar (KFTG), 76 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
15 hail. Local standard time, as filed.
Softball size hail damaged property and crops. Numerous windows were broken and leaves stripped off all the vegetation. The hail ranged from penny to softball size during the deluge.
Golfball size hail destroyed a wheat crop.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466217, 5466216, 5466215, 5466214, 5466221, 5466213, 5466222, 5466212, 5466211, 5466210, 5466220, 5466209, 5466219, 5466208, 5466218.